Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Norman, OK

June 29, 2015Greer County, Washita County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 29, 2015, 7:21 PM CDT for Greer County, Washita County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2015, 7:21 PM CDT (00:21 UTC)
Expired
Jun 29, 2015, 8:00 PM CDT
In force
39 min
Issued by
NWS Norman, OK

Counties Greer County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 98 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2885 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2885 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS84 KOUN 300021
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT MON JUN 29 2015
 
OKZ021-022-034-035-300100-
GREER OK-BECKHAM OK-KIOWA OK-WASHITA OK-
721 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHEASTERN
BECKHAM...NORTHWESTERN KIOWA AND WASHITA COUNTIES UNTIL 800 PM CDT...

AT 717 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORDELL...WITH
OTHER STORMS EXTENDING SOUTH AND WEST TO SENTINEL...RETROP...AND WILLOW.
THESE STORMS WERE DRIFTING SLOWLY SOUTH AND WEST.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
HOBART...CORDELL...GRANITE...BURNS FLAT...SENTINEL...DILL CITY...
CORN...LONE WOLF...CARTER...GOTEBO...BESSIE...ROCKY...WILLOW...CLOUD
CHIEF...RETROP...NORTHERN ALTUS-LUGERT LAKE AND BRINKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3547 9877 3546 9875 3515 9870 3495 9914
      3491 9956 3526 9957
TIME...MOT...LOC 0017Z 355DEG 15KT 3529 9896 

$$

AUSTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:36 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 29, 2:36 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
236 PM CDT MON JUN 29 2015

.DISCUSSION...
AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE IN THE SHORT
TERM...KEEPING TUESDAY AND WEDNESDAY HOT AND FAIRLY DRY. WITH
ABUNDANT MOISTURE IN THE AREA...HEAT INDICES WILL REACH INTO THE
TRIPLE DIGITS.

ENTERING INTO THURSDAY...THE RIDGE BEGINS TO BREAK DOWN AS A
SHORT WAVE AND ASSOCIATED COLD FRONT SWINGS THROUGH. RAIN CHANCES
WILL INCREASE THURSDAY THROUGH SATURDAY...SO WE MAY SEE A FAIRLY
WET 4TH OF JULY. ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE FOR
A FEW STRONG TO SEVERE STORMS...BUT WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. THIS COLD FRONT WILL ALSO COOL THINGS OFF A BIT
THROUGH THE WEEKEND...BRINGING HIGHS DOWN INTO THE 80S.

AFTER THIS SYSTEM MOVES OUT SATURDAY NIGHT...THE RIDGE BEGINS TO
BUILD BACK IN...SIGNALING A RETURN OF HOT AND DRY WEATHER FOR
EARLY NEXT WEEK.

MAD

&&

.PRELIMINARY POINT TEMPS/POPS...CORRECTED
OKLAHOMA CITY OK  71  96  74  95 /  10   0   0  10
HOBART OK         69  98  74  98 /  20   0   0   0
WICHITA FALLS TX  73  97  75  98 /  20   0   0   0
GAGE OK           66  97  74  99 /  10   0   0  20
PONCA CITY OK     70  98  78  99 /   0   0   0  20
DURANT OK         71  95  72  94 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/14
Hazardous weather outlook, Jun 29, 6:31 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT MON JUN 29 2015

OKZ004>048-050>052-TXZ083>090-302345-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
631 PM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH LATE EVENING ACROSS PORTIONS OF CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... MAINLY ALONG AND
SOUTH OF INTERSTATE 40. SOME STRONG TO SEVERE STORMS WILL BE
POSSIBLE PRODUCING HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND
GUSTS UP TO 65 MPH. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO
BE A CONCERN. THE POTENTIAL FOR SEVERE STORMS WILL DECREASE AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WORK WEEK.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME... A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS
WEEK THROUGH THE WEEKEND. HEAVY RAINFALL MAY ALSO RESULT IN
LOCALIZED FLOODING.

.HEAT...
HOT AND HUMID CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY...WITH
HEAT INDICES REACHING THE LOW 100S ACROSS PORTIONS OF OKLAHOMA.
WEDNESDAY WILL LIKELY BE THE HOTTEST DAY AS TEMPERATURES APPROACH
OR EXCEED 100 DEGREES ACROSS NORTHWESTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

JTK/EM

In the hours before

Special weather statement, Jun 29, 6:24 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT MON JUN 29 2015

OKZ016-022-300000-
CUSTER OK-WASHITA OK-
624 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CUSTER AND CENTRAL
WASHITA COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CORN. OTHER STRONG STORMS WERE LOCATED NEAR DILL CITY AND BURNS
FLAT...THESE STORMS WERE MOVING VERY LITTLE...BUT BUILDING TO THE
WEST SOUTHWEST AT 5 T0 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
CORDELL...BURNS FLAT...SENTINEL...DILL CITY...CORN...BESSIE...
ROCKY...COLONY AND CLOUD CHIEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3550 9879 3533 9867 3524 9880 3512 9917
      3522 9929 3537 9932
TIME...MOT...LOC 2321Z 66DEG 5KT 3543 9883

AUSTIN
Special weather statement, Jun 29, 6:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT MON JUN 29 2015

OKZ023-300015-
CADDO OK-
642 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO COUNTY UNTIL
715 PM CDT...

AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
LOOKEBA...MOVING SOUTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BINGER...EAKLY...LOOKEBA...ALBERT AND FORT COBB RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3545 9856 3545 9836 3536 9830 3517 9837
      3526 9856
TIME...MOT...LOC 2340Z 359DEG 9KT 3537 9847

AUSTIN
Local storm report, Jun 29, 6:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     LOOKEBA                 35.36N 98.36W
06/29/2015  E60 MPH          CADDO              OK   PUBLIC

            50 TO 60 MPH GUST AND NICKEL HAIL.

&&

DW
Special weather statement, Jun 29, 6:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
657 PM CDT MON JUN 29 2015

OKZ024-300030-
CANADIAN OK-
657 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANADIAN COUNTY
UNTIL 730 PM CDT...

AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF EL RENO. THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
EL RENO AND CEDAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3557 9799 3538 9796 3538 9819 3547 9823
      3558 9824
TIME...MOT...LOC 2354Z 80DEG 2KT 3547 9808

AUSTIN
Special weather statement, Jun 29, 7:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT MON JUN 29 2015

OKZ023-300030-
CADDO OK-
703 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CADDO COUNTY UNTIL 730
PM CDT...

AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
ANADARKO. THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
WIND GUSTS 50 TO 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ANADARKO...APACHE...CYRIL...FORT COBB...GRACEMONT...BOONE...ALBERT...
FORT COBB RESERVOIR AND STECKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3530 9823 3487 9816 3487 9856 3523 9854
TIME...MOT...LOC 0000Z 80DEG 1KT 3510 9834

AUSTIN
Special weather statement, Jun 29, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT MON JUN 29 2015

OKZ021-022-034-035-300100-
GREER OK-BECKHAM OK-KIOWA OK-WASHITA OK-
721 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHEASTERN
BECKHAM...NORTHWESTERN KIOWA AND WASHITA COUNTIES UNTIL 800 PM CDT...

AT 717 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORDELL...WITH
OTHER STORMS EXTENDING SOUTH AND WEST TO SENTINEL...RETROP...AND WILLOW.
THESE STORMS WERE DRIFTING SLOWLY SOUTH AND WEST.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
HOBART...CORDELL...GRANITE...BURNS FLAT...SENTINEL...DILL CITY...
CORN...LONE WOLF...CARTER...GOTEBO...BESSIE...ROCKY...WILLOW...CLOUD
CHIEF...RETROP...NORTHERN ALTUS-LUGERT LAKE AND BRINKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3547 9877 3546 9875 3515 9870 3495 9914
      3491 9956 3526 9957
TIME...MOT...LOC 0017Z 355DEG 15KT 3529 9896

AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:03 PM CDTSpecial Weather StatementOUNCaddo27 min
Jun 29, 7:12 PM CDTSevere Thunderstorm WarningOUNCanadian34 min
Jun 29, 7:26 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Grady3 hr
Jun 29, 7:29 PM CDTSpecial Weather StatementOUNCanadian46 min
Jun 29, 7:31 PM CDTSpecial Weather StatementOUNPottawatomie, Seminole29 min
Jun 29, 7:56 PM CDTAreal Flood AdvisoryOUNBeckham, Greer, Kiowa, Washita2 hr
Jun 29, 8:00 PM CDTSpecial Weather StatementOUNMcClain30 min
Jun 29, 8:03 PM CDTSpecial Weather StatementOUNGreer27 min
Jun 29, 8:07 PM CDTSpecial Weather StatementOUNAtoka23 min
Jun 29, 8:29 PM CDTSpecial Weather StatementOUNMcClain46 min
Jun 29, 8:37 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain38 min
Jun 29, 8:57 PM CDTSpecial Weather StatementOUNCoal48 min
Jun 29, 8:59 PM CDTSpecial Weather StatementOUNMcClain46 min
Jun 29, 9:04 PM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson26 min
Jun 29, 9:27 PM CDTAreal Flood AdvisoryOUNAtoka, Coal, Hughes3 hr
Jun 29, 9:50 PM CDTSpecial Weather StatementOUNAtoka, Coal40 min
Jun 29, 10:39 PM CDTSpecial Weather StatementOUNPontotoc51 min
Jun 29, 11:11 PM CDTAreal Flood AdvisoryOUNCoal, Johnston, Pontotoc3 hr

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.